MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR410VT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in united kingdome reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr410vt optiflow junior 2 ventilator transition kit was detached during use on a patient.The healthcare facility further reported that the patient has experienced a minor desaturation, which was effectively managed through resuscitation using a neopuff resuscitator.The patient was subsequently stabilized, and the cannula was replaced.There was no further reported patient consequence.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr410vt optiflow junior 2 ventilator transition kit was returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the evaluation of the returned device, information and description of events provided by the healthcare facility, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the subject device confirmed that both the tubes were detached from the cannula tube joint with visible glue residue on inside of the cannula tube joint.It was observed that one of the tubes was slightly stretched.Conclusion: based on the visual inspection of the returned device, our knowledge of the product and the information provided, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the subject device ojr410vt optiflow junior 2 ventilator transition kit show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application, this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A healthcare facility in united kingdom reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an optiflow junior 2 nasal cannula as part of the ojr410vt optiflow junior 2 ventilator transition kit was detached during use on a patient.The healthcare facility further reported that the patient experienced a minor desaturation, which was effectively managed through using a neopuff.The patient stabilized, and the cannula was replaced.There was no further reported patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22325361
Report Number9611451-2025-00590
Device Sequence Number8819235
Product Code BTT
UDI-Device Identifier09420012448934
UDI-Public(01)09420012448934(10)2103421989(11)241018(17)291018
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR410VT
Device Catalogue NumberOJR410VT
Device Lot Number2103421989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexUnknown